News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Numbness in my lower left hand/fingers and left foot (toes)


 crazyhouseof4 - Fri May 11, 2007 4:42 pm

Hi, I am a 31year old, female. I have not gone to the doctor yet for this, so I do not have any past diagnoses. Around December sometime I started noticing that my two toes (next to my pinkie toe on my left foot) started feeling numb or they feel like they are not there anyways when I walk. Then about two months ago in my lower left arm and left hand and fingers I started feeling that my arm was numb and kind of tingly. My left hand is very swollen when I wake up and my finger tips go numb even if I just hang my arm down for more than five seconds. If you push on my left palm my fingers feel tingly. This has been an every day thing for the last two months. I also have been having very dry mouth to the point that at work, I just drink and drink. I aslo have been having excessive sweating under my arm pits at work. So bad, in fact that I sometimes have to change my t-shirt for work. Now, this sweating has been going on for a year or so. the dry mouth has also been going on about a year. I guess I don't know if this is all related but I do not have insurance and been putting off going to the doctor because of this. I think I should go but I don't want to go and spend a fortune if it is just a pinched nerve. What do you think? Thanks for you time.
My family has a big history of diabeties and I also had gestiational diabeties when I was pregnant 10 years ago. We have also had a history of strokes, high blood pressure, and MS.
I currently am on the following medications: Adderal (20mgs), Lezapro(40mgs), and Suboxone(4mgs). Suboxone is for pain killer addiction, I have been on that for a year and a half, Adderal, for 4 months, and Lezapro, for four months also.
 Dr. Chan Lowe - Fri Jun 15, 2007 1:20 am

User avatar The numbness makes me suspect a peripheral neuropathy. Given your thirst I would recommend you be evaluated for diabetes because this can be an inciting factor for peripheral neuropathies to develop.

Testing is relatively simple. Your doctor will want to do some blood tests and urine tests to look for elevated blood sugars.

There are often clinics available that can see patients on a free or reduced fee basis depending on income. Your local health department can point you to them if needed.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here